# SDR CA151103006

- Difficulty date: November 3, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Bombdr BD7001A10
- Engine: Rroyce BR700710A220
- System (JASC): 3400 · Navigation System
- Part: Fms
- Condition: Malfunctioned
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) FLIGHT CREWS FROM SEVERAL ACFT HAVE REPORTED ISOLATED OCCURRENCES OF UNEXPECTED OR UNANTICIPATED ROLL DURING AUTO FLIGHT OPERATION.  TYPICALLY, THE ACFT IS OPERATING UNDER LNAV GUIDANCE OF THE FLIGHT MANAGEMENT SYSTEM, FMS. THE GUIDANCE CUE IS OBSERVED MAKING A LATERAL DEVIATION WHICH THE ACFT, UNDER AUTOPILOT CONTROL, BANKS TO FOLLOW.  PRIOR TO ACHIEVING WINGS LEVEL, THE GUIDANCE CUE MOVES LATERALLY TO THE OPPOSITE DIRECTION, CAUSING THE ACFT TO SLIGHTLY OVERSHOOT THE CUE AND RESULTING IN A ROLL COMMAND BACK TO THE ORIGINAL TRACK.  ONCE AGAIN, THE GUIDANCE CUE MOVES BACK, CAUSING THE ROLL CYCLE TO CONTINUE AS THE ACFT SEEKS TO CAPTURE THE GUIDANCE CUE.  ERRATIC COURSE DEVIATION INDICATOR MOVEMENT WAS ALSO NOTED DURING ONE REPORTED EVENT.  THIS CYCLE MAY CONTINUE FOR 5 TO 30 BANK OSCILLATIONS. IN SOME CASES, THE ROLLING STOPS FOLLOWING A FEW CYCLES OR FOLLOWING FLIGHT CREW SELECTION OF ANOTHER LATERAL FLIGHT GUIDANCE MODE SUCH AS HEADING HOLD. ONLY MINOR TRACK DEVIATION DURING EACH ROLL IS NOTED IN ONE OF THE REPORTS.  REPORTED BANK ANGLES GENERALLY RANGED FROM 5 TO 10, HOWEVER 1 ACFT REPORTED BANK ANGLES AS HIGH AS 25. IN THIS CASE, THE ROLL OSCILLATIONS WERE NOT PERMITTED TO CONTINUE AND CEASED AFTER THE FLIGHT CREW SELECTED ANOTHER LATERAL MODE.  ACFT WITH REPORTED SIMILAR EVENTS TO DATE: 9441, 9448, 9503, 9570, 9585, 9593, 9610, 9619, 9622, 9626, 9667.
